Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 52, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 10, 2020, 7:25 PM CDT for Lewis County, Missouri. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2020, 7:25 PM CDT (00:25 UTC)
- Expired
- Mar 11, 2020, 8:38 AM CDT
- In force
- 13 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 11.04 ft at Mar 10, 2020, 7:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
787
WGUS43 KLSX 110025
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
725 PM CDT Tue Mar 10 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
North Fabius River near Ewing
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-120024-
/O.NEW.KLSX.FL.W.0052.200311T0025Z-200312T2230Z/
/EWNM7.1.ER.200310T2313Z.200311T0600Z.200311T1630Z.NO/
725 PM CDT Tue Mar 10 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North Fabius River near Ewing
* until Thursday afternoon.
* At 6:30 PM Tuesday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this evening and
crest near 11.5 feet by after midnight tonight. The river is
forecast to fall below flood stage by tomorrow late morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/11 03/12 03/13 03/14 03/15
North Fabius River
Ewing 11.0 10.86 11.3 9.5 7.6 6.7 5.9
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$1 follow-up statement
755
WGUS83 KLSX 111338
FLSLSX
Flood Statement
National Weather Service St Louis MO
838 AM CDT Wed Mar 11 2020
...The flood warning is cancelled for the following river in
Missouri...
North Fabius River near Ewing
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-111408-
/O.CAN.KLSX.FL.W.0052.000000T0000Z-200312T2230Z/
/EWNM7.N.ER.200310T2313Z.000000T0000Z.000000T0000Z.NO/
838 AM CDT Wed Mar 11 2020
The Flood Warning is cancelled for
the North Fabius River near Ewing.
* At 7:30 AM Wednesday the stage was 9.5 feet.
* Flood stage is 11.0 feet.
* The river crested below flood stage at 10.9 feet. The river will
fall to 9.5 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/12 03/13 03/14 03/15 03/16
North Fabius River
Ewing 11.0 9.51 9.5 7.6 6.7 5.9 5.2
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 10, 6:37 PM CDT, 48 minutes earlier.
Area forecast discussion, Mar 10, 6:37 PM CDT, 48 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 637 PM CDT Tue Mar 10 2020 .SHORT TERM... (Through Late Wednesday Night) Issued at 323 PM CDT Tue Mar 10 2020 A cluster of thunderstorms is expected to develop late tonight to the southwest of the CWA, namely over southeast Kansas and far southwestern Missouri. This complex should head southeastward through Wednesday morning, with the far northeastern edge of the rain shield just clipping our far southern counties on Wednesday morning. For the vast majority of the CWA, just an increase in cloud cover is expected. After the morning threat of rainfall in parts of southeast Missouri, the remainder of the day should be dry with subsidence in the wake of the earlier midlevel disturbance. Low- level moisture increases late Wednesday night, and combined with an incoming shortwave trough, slight chance/chance PoPs for rain showers are in the forecast for the late night hours. Mild temperatures will continue through the short-term forecast period, especially at night. Lows each night are forecast to be well above the freezing mark, generally in the 40s. Highs on Wednesday should be 5-10 degrees warmer than today, due to decreasing cloudiness and low-level warm air advection. Look for temperatures to top out in the upper 50s to mid 60s. Warmest conditions are most likely across portions of central, east-central, and southeast Missouri. Gosselin .LONG TERM... (Thursday through Next Tuesday) Issued at 323 PM CDT Tue Mar 10 2020 (Thursday) Chances of rain showers, and some thunderstorms, will increase ahead of a cold front on Thursday. Currently, the best chances for rain appear to be across east-central and southeast Missouri as well as southwest Illinois during the afternoon where the strongest low- level convergence and upper-level jet support is expected to reside. There also may be a narrow temporal/spatial window for a few strong/severe storms in some of our southeastern counties. While deep-layer shear is quite strong, the instability is the main question mark as models suggest below 1000 J/kg of MUCAPE. Going SPC marginal risk looks good, and we will continue to monitor trends with respect to instability over the next 24-36+ hours. (Thursday Night - Friday) A quiet period of weather is forecast to end the work week as a strong Canadian area of high pressure at the surface slowly moves into the Upper Midwest. Dry weather along with a return to near normal temperatures is favored. (Friday Night - Saturday Night) Another round of precipitation is likely Friday night through Saturday night. A cold rain is most likely across the area, but am watching northern sections of the CWA for the possibility of snow at least mixing in with the rain either or both Friday night/Saturday morning and Saturday night when surface temperatures are coldest. The airmass that will be in place ahead of this system is definitely Canadian and seasonably cold/dry. This combination should bring at least a threat of snow across northeast Missouri and west-central Illinois, as dry air in place helps cool the column as it saturates. Accumulations may even be possible if the timing is just right and the snow comes down at a heavy enough rate to coat the ground. Right now however, the best chances are just north of the CWA as suggested by the EPS/GEFS means. Regardless, this should not lead to any big impacts, but is a reminder that it is mid March and winter may not be completely over. (Sunday - Next Tuesday) Another short-lived quiet period is likely on Sunday as dry weather is favored along with near to below normal temperatures. More active weather looks to return for early next week as a deep trough carves out across the western CONUS with a stalled baroclinic zone somewhere across the mid-Mississippi Valley. The bottom line is expect a wet period with several rounds of showers, and potentially some thunderstorms. Temperatures should also moderate through the end of the extended forecast with highs back in the 60s by next Tuesday. Gosselin && .AVIATION... (For the 00z TAFs through 00z Wednesday Evening) Issued at 619 PM CDT Tue Mar 10 2020 MVFR ceilings are expected to move out of the terminals between 00-02Z. Then dry and VFR conditions are expected the rest of the period. There is some possibility of MVFR ceilings moving back into the St. Louis area terminals late tonight into early Wednesday, but confidence is too low to include in the TAFs at this time. Winds will remain light through the period. SPECIFICS FOR KSTL: MVFR ceilings are expected to improve to VFR by 01Z. Then dry and VFR conditions are expected the rest of the period. There is some possibility of MVFR ceilings moving back into the terminal late tonight into early Wednesday, but confidence is too low to include in the TAF at this time. Winds will remain light through the period. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 10, 3:28 PM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 328 PM CDT Tue Mar 10 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-112030- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 328 PM CDT Tue Mar 10 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Chance of thunderstorms Thursday afternoon and evening, mainly along and south of I-70. Isolated strong to severe storms are possible in this area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:35 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 3 days |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.